Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 4:17 PM MDT for Natrona County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 4:17 PM MDT (22:17 UTC)
- Expired
- Sep 4, 2016, 4:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 147 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WUUS55 KRIW 042217
SVRRIW
WYC025-042245-
/O.NEW.KRIW.SV.W.0045.160904T2217Z-160904T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 445 PM MDT
* AT 417 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF INDEPENDENCE ROCK...WHICH IS 37 MILES SOUTHWEST OF CASPER...MOVING
EAST NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ALCOVA AROUND 435 PM MDT.
BATES HOLE AROUND 445 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4243 10705 4281 10703 4284 10647 4243 10637
TIME...MOT...LOC 2217Z 258DEG 40KT 4256 10697
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
211 follow-up statement
182
WWUS55 KRIW 042228
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT SUN SEP 4 2016
WYC025-042245-
/O.CON.KRIW.SV.W.0045.000000T0000Z-160904T2245Z/
NATRONA-
428 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL NATRONA COUNTY...
AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALCOVA...WHICH
IS 31 MILES SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ALCOVA AROUND 435 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4243 10702 4281 10703 4284 10647 4243 10637
TIME...MOT...LOC 2228Z 255DEG 36KT 4259 10685
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:34 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 4, 2:34 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Riverton WY 234 PM MDT SUN SEP 4 2016 .SHORT TERM...Tonight Through Wednesday Showers and thunderstorms continue to impact much of the area this afternoon, with some storms showing signatures for hail and gusty to breezy wind. Additionally, some webcams across northwestern Wyoming indicate the possible presence of some snowfall. Showers will continue tonight, with activity lessening from south to north through Monday morning. Models have backed off expected precipitation amounts through Monday morning, with 0.25 in looking more likely across the northwestern portion of the area. Shower coverage will then remain diminished through much of the remainder of the forecast period, with a generally dry southwest flow anticipated. A weak disturbance may impact the area Wednesday morning, with a few showers possible over the northeast, but otherwise only minimal impacts anticipated. Temperatures will warm slightly Tuesday and Wednesday. Northwest flow by Wednesday afternoon will help to keep mostly dry conditions. Wednesday afternoon may see increased afternoon wind, especially over Sweetwater, Lincoln, and into Teton counties. .LONG TERM...Wednesday Night through Sunday Beginning of fcst, broad low amplitude trof across the western CONUS will keep the forecast area cool and fall-like through the forecast period with only modest chances for occasional precip chances through the fcst period. Thursday night and again Sunday afternoon/evening look to be the periods when a little precip would mostly likely shed from the clouds across the northern zones primarily as a couple of embedded upper level waves move through the flow with modest moisture in tow. Otherwise, Thursday, and to a lesser extent Friday, will see some enhanced fire weather across mainly the southern forecast zones as marginal minimum RH values and winds gusting out of the west 20 to 25 mph (in response to lee-side troffing) combine. Worth monitoring, but no sure thing at this point. No significant breaks in MR mdl agreement in handling the next 7 days which also matches well with evolving pattern without any noteworthy forcing. Stronger cooling and frontal passage may be on the horizon for the beginning of next week, however. && .AVIATION.../00Z ISSUANCE/ Ongoing isolated -SHRA and -TSRA across the entire forecast area earlier today will shift more across the northern half of WY later tonight. In the meantime, stronger convection will continue through early evening. The most favorable areas through 02Z appear to be east of a KEMM -KRIW -KBYG line as well as over the northern/northwestern mountains. Later tonight, convection will move northward after 06Z especially across northwest WY as better dynamics associated with an upper level trough/disturbance spreads over the area. Stronger storms of the day look to be located mainly across southern and portions of east central WY this through early evening...with gusty outflow winds 30 to 50 mph and small hail the most likely threat. Generally the forecast area can expect breezy south to southwest wind ahead of the front across southern WY, and breezy northerly winds in wake of the front over portions of central and northern WY with mixed winds between the two areas. MVFR/IFR ceilings may develop across the portions of the forecast area tonight through Monday morning in addition to brief MVFR conditions that will occur with any convective activity through early this evening. && .FIRE WEATHER... Showers and thunderstorms will continue into the overnight hours with gusty wind possible. Cooling temperatures overnight may result in some snowfall over the northwestern zones and fires. Shower activity should generally diminish by Monday afternoon, though some isolated shower activity may persist over northern Wyoming through Tuesday afternoon. Warming and mostly dry conditions anticipated through Wednesday, with humidity decreasing across the area. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...Branham LONG TERM...Braun AVIATION...Braun FIRE WEATHER...Branham
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 302 AM MDT SUN SEP 4 2016 WYZ001>020-022>030-050915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 302 AM MDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY. .DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 4, 2:56 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SUN SEP 4 2016
WYZ020-042145-
NATRONA COUNTY LOWER ELEVATIONS-
256 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
345 PM MDT...
AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RED WALL...WHICH IS 32 MILES SOUTH OF KAYCEE...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA COUNTY.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 208 AND 223.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4312 10624 4314 10684 4330 10697 4349 10660
4349 10648
TIME...MOT...LOC 2056Z 240DEG 19KT 4326 10682
BRANHAMSpecial weather statement, Sep 4, 3:08 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT SUN SEP 4 2016 WYZ017-019-020-042145- WIND RIVER BASIN-NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- 308 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA COUNTIES UNTIL 345 PM MDT... AT 307 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GAS HILLS TO NEAR JEFFREY CITY. MOVEMENT WAS NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... GAS HILLS AROUND 315 PM MDT. ERVAY AND SPLIT ROCK AROUND 335 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMINTO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4253 10728 4234 10800 4283 10769 4322 10722 TIME...MOT...LOC 2107Z 236DEG 27KT 4280 10766 4244 10789 BRAUN
Local storm report, Sep 4, 3:43 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL BONDURANT 43.20N 110.41W
09/04/2016 E1.00 INCH SUBLETTE WY EMERGENCY MNGR
PUBLIC REPORT RELAYED THROUGH EM
&&
KBSpecial weather statement, Sep 4, 3:47 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT SUN SEP 4 2016
WYZ019-020-042215-
NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-
347 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA COUNTY UNTIL
415 PM MDT...
AT 347 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTH OF ERVAY TO 8 MILES EAST OF
SPLIT ROCK TO NEAR GREEN MOUNTAIN. MOVEMENT WAS NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DEVIL'S GATE AROUND 400 PM MDT.
INDEPENDENCE ROCK AROUND 410 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AUSTIN CREEK NATURAL
GAS PROCESSING PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4243 10721 4243 10752 4232 10753 4225 10778
4248 10745 4276 10745 4305 10688 4271 10686
TIME...MOT...LOC 2147Z 244DEG 30KT 4271 10741 4250 10741 4232 10767
BRAUNSpecial weather statement, Sep 4, 3:55 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MDT SUN SEP 4 2016 WYZ002-005-007-017-042245- SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-OWL CREEK AND BRIDGER MOUNTAINS-ABSAROKA MOUNTAINS- 355 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND CENTRAL HOT SPRINGS COUNTIES UNTIL 445 PM MDT... AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANCHOR DAM...WHICH IS 24 MILES NORTH OF PAVILLION...MOVING NORTHEAST AT 50 MPH. THE MAIN HAZARDS FROM THIS THUNDERSTORM WILL BE BRIEF VERY HEAVY RAINFALL, HALF INCH HAIL AND WINDS TO AROUND 45 MPH. THIS STRONG THUNDERSTORM WILL BE NEAR... HAMILTON DOME AND LEGEND ROCK STATE PETROGLYPH SITE AROUND 415 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRASS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4342 10880 4360 10905 4400 10868 4373 10823 TIME...MOT...LOC 2153Z 224DEG 44KT 4359 10880 21
Special weather statement, Sep 4, 4:10 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 410 PM MDT SUN SEP 4 2016 WYZ019-020-022-042300- NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-CASPER MOUNTAIN- 410 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN NATRONA COUNTY UNTIL 500 PM MDT... AT 407 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POWDER RIVER TO INDEPENDENCE ROCK. MOVEMENT WAS NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. ALSO VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD CAUSE PONDING ON AREA ROADWAYS...AND MINOR FLOODING IN LOW LYING OR POOR DRAINAGE AREAS...INCLUDING NORMALLY DRY WASHES. STRONG THUNDERSTORMS WILL BE NEAR... GOLDENEYE RESERVOIR AROUND 430 PM MDT. ALCOVA AROUND 435 PM MDT. CASPER AREA BETWEEN 450 PM AND 530 PM MDT PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR PATHFINDER OR ALCOVA RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4243 10633 4243 10720 4307 10708 4336 10621 TIME...MOT...LOC 2207Z 245DEG 40KT 4298 10702 4249 10711 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:30 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Sep 3, 6:55 PM MDT | Special Weather Statement | RIW | Natrona | 20 min |
| Sep 3, 7:11 PM MDT | Special Weather Statement | RIW | Natrona | 34 min |
| Sep 3, 8:19 PM MDT | Special Weather Statement | RIW | Natrona | 41 min |
| Sep 3, 8:25 PM MDT | Special Weather Statement | RIW | Lincoln | 35 min |
| Sep 4, 12:44 PM MDT | Special Weather Statement | RIW | Park | 46 min |
| Sep 4, 12:46 PM MDT | Special Weather Statement | RIW | Sweetwater | 44 min |
| Sep 4, 12:48 PM MDT | Special Weather Statement | RIW | Sublette | 27 min |
| Sep 4, 1:10 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 1:12 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Sep 4, 1:14 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 1:17 PM MDT | Special Weather Statement | RIW | Park | 28 min |
| Sep 4, 1:23 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 1:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 48 min |
| Sep 4, 1:53 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Sep 4, 1:55 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 50 min |
| Sep 4, 1:59 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 2:25 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 2:36 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 24 min |
| Sep 4, 2:41 PM MDT | Special Weather Statement | RIW | 34 min | |
| Sep 4, 2:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
| Sep 4, 2:59 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 46 min |
| Sep 4, 3:08 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 3:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 20 min |
| Sep 4, 3:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Sep 4, 3:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Sep 4, 4:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Sep 4, 4:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Sep 4, 4:43 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 62 min |
| Sep 4, 4:54 PM MDT | Special Weather Statement | RIW | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.